MAUDE Adverse Event Report: ZIMMER BIOMET, INC. 3.2MMX30MM RNGLC+ ACET DRL BIT; HIPS, INSTRUMENTS

ZIMMER BIOMET, INC. 3.2MMX30MM RNGLC+ ACET DRL BIT; HIPS, INSTRUMENTS
Model Number N/A
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/11/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).G2: foreign: new zealand.Customer has indicated that the product will not be returned to zimmer biomet for investigation.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that when opening a new sterile drill bit for the cup screws, the drill bit broke in half inside the patient.The pieces were retrieved, and a new drill bit was open to complete the procedure.The surgeon was using a specific gold drill guide for g7.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional and/or corrected information.Updated: g3, g6, h2, h3, h4, h6.Suggested component code: mechanical (g04) - drill.Visual examination of the provided picture identified the fractured drill tip, bio-debris is present.Device not returned; no further analysis can be made.Review of the device history records identified no deviations or anomalies during manufacturing.Medical records were not provided.A definitive root cause cannot be determined.This complaint can be confirmed via the provided picture.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No additional event information to report at this time.

Brand Name
3.2MMX30MM RNGLC+ ACET DRL BIT
Common Device Name
HIPS, INSTRUMENTS
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer (Section G)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key20744367
Report Number0001825034-2024-02757
Device Sequence Number8376838
Product Code HTW
UDI-Device Identifier00887868478703
UDI-Public(01)00887868478703(17)340528(10)66716548
Combination Product (Y/N)N
Initial Reporter CountryNZ
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number31-323230
Device Lot Number66716548
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/11/2024
Supplement Date Received by Manufacturer02/07/2025
Initial Report FDA Received Date11/21/2024
Supplement Report FDA Received Date02/11/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/28/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown